MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY

APOLLO ENDOSURGERY, INC ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Model Number B-4800
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: device code: a1406: captures the reportable event of inflation problem.Impact code f2202: captures the reportable event of endoscopy procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an orbera intragastric balloon system was implanted on an unknown date for weight loss.After the procedure, the patient started to experience discomfort and pain.The patient had an endoscopy procedure on (b)(6) 2023, and had theorbera intragastric balloon system was explanted.It is noted that the patient has fully recovered.
 
Event or Problem Description
It was reported to boston scientific corporation that an orbera intragastric balloon system was implanted on (b)(6) 2023 for weight loss.After the procedure, the patient started to experience discomfort and pain.The patient had an endoscopy procedure on (b)(6) 2023 and had the orbera intragastric balloon system was explanted.It is noted that the patient has fully recovered.**additional information **** the explant date is (b)(6) 2023.
 
Additional Manufacturer Narrative
Block h6: device code: a1406: captures the reportable event of spontaneous inflation problem.Impact code f2202: captures the reportable event of additional endoscopic procedure.Block a1, block a2, block a4, block b3, block b5, and block d6 have been updated based on additional information received on december 7, 2023 and december 14, 2023.Corrected content previously provided in block b5, block d4, block g2, and block h6.
 
Additional Manufacturer Narrative
Block h6: device code: a1406: captures the reportable event of spontaneous inflation problem.Impact code f2202: captures the reportable event of additional endoscopic procedure.Block a1, block a2, block a4, block b3, block b5, and block d6 have been updated based on additional information received on december 7, 2023 and december 14, 2023.Corrected content previously provided in block b5, block d4, block g2, and block h6 block h10: investigation summary: with all the available information boston scientific concludes that the reported event was unable to be confirmed, as the balloon was returned deflated with a large slit on the shell with jagged edges.Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the balloon was returned deflated.There is a large slit on the shell with jagged edges.Risk review; a risk review of the orbera was completed and confirmed that the event of balloon spontaneous inflation, discomfort, pain and endoscopic procedure were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: a labeling review was performed on the device instructions for use (ifu) and it was determined that the ifu does address the balloon spontaneous inflation, discomfort, and pain like adverse events of the device.There is no evidence of a device misuse at the information provided in the complaint.Investigation conclusion: for the as reported balloon spontaneous inflation, discomfort, and pain these adverse events are known and documented in the labeling and all reasonable steps have been taken, for this reason these events are catalogued as known inherent risk of device.The slit on the shell was most likely caused by the instruments used to remove the balloon.Therefore, it is classified as adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.The endoscopic procedure cannot be replicated in the laboratory and it will be closed as no problem detected.Based on all gathered information, boston scientific concludes that the reported event was unable to be confirmed and assigns an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
It was reported to boston scientific corporation that an orbera intragastric balloon system was implanted on (b)(6) 2023 for weight loss.Following the procedure, the patient started to experience discomfort and pain after the orbera balloon spontaneously inflated.The patient underwent an endoscopy procedure on (b)(6) 2023 to explant the orbera intragastric balloon system.It is noted that the patient has fully recovered.

Brand Name
ORBERA INTRAGASTRIC BALLOON SYSTEM
Common Device Name
IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18284630
Report Number3005099803-2023-06589
Device Sequence Number12452899
Product Code LTI
UDI-Device Identifier10811955020619
UDI-Public10811955020619
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model NumberB-4800
Device Lot NumberAF05103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/07/2023
03/22/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date01/04/2024
04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight116 KG